Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 196, NWS Tallahassee, FL

August 10, 20114 counties in Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2011, 4:58 PM CDT for 4 counties in Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2011, 4:58 PM CDT (21:58 UTC)
Expired
Aug 10, 2011, 5:34 PM CDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS52 KTAE 102158
SVRTAE
ALC031-045-061-069-102245-
/O.NEW.KTAE.SV.W.0196.110810T2158Z-110810T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
  SOUTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA...
  NORTH CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA...
  EXTREME WEST CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 545 PM CDT

* AT 451 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH.  THIS STORM WAS LOCATED NEAR ENTERPRISE...AND ALSO NEAR  
  COPPINVILLE...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOL SPRINGS AND CAIRNS AAF BY 505 PM CDT...
  CLAYHATCHEE BY 510 PM CDT...
  BELLWOOD BY 520 PM CDT...
  HIGH BLUFF BY 530 PM CDT...
  6 MILES WEST OF BALD HILL BY 535 PM CDT...
  HENDRIX CROSSROAD...HARTFORD...DUNDEE AND OAK GROVE BY 540 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3113 8558 3106 8586 3134 8590 3139 8576
TIME...MOT...LOC 2157Z 340DEG 16KT 3129 8580

$$

18-WOOL
1 follow-up statement
831 
WWUS52 KTAE 102234
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM CDT WED AUG 10 2011

ALC031-045-061-069-102244-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-110810T2245Z/
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-
534 PM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL
HOUSTON...NORTH CENTRAL GENEVA...SOUTHWESTERN DALE AND SOUTHEASTERN
COFFEE COUNTIES IS CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3113 8558 3106 8586 3134 8590 3139 8576
TIME...MOT...LOC 2234Z 340DEG 16KT 3114 8573

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 10, 3:10 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT WED AUG 10 2011

.SYNOPSIS...WITH A STRONG SURGE OF DRY AIR STILL SITUATED FROM
SOUTH CENTRAL GEORGIA DOWN INTO THE EASTERN FLORIDA BIG BEND ALL
SHOWERS TODAY HAVE BEEN SITUATED ALONG OR JUST OFF THE FLORIDA
GULF COAST. THE SEA BREEZE WAS RATHER WEAK TODAY WITH STRONG
NORTHERLY FLOW AND RELATIVE STABLE AIR OVER THE LAND.

&&

.SHORT TERM...VAPOR IMAGERY SHOWS ANOTHER SHORTWAVE OVER THE
CENTRAL PLAINS MAKING ITS WAY SOUTHEAST. THIS HAS PRODUCED A
STRONG CLUSTER OF STORMS EAST OF THE MISSISSIPPI RIVER VALLEY
THIS AFTERNOON. MODEL RUNS ARE SHOWING THIS PRODUCING SHOWERS AND
STORMS TOMORROW FOR THE NORTHWESTERN PORTIONS OF OUR REGION. THE
SYSTEM IS NOT EXPECTED TO BE STRONG AS THE AIRMASS ISN'T
PARTICULARLY FAVORABLE FOR STRONG TO SEVERE STORMS. WITH SCATTERED
COVERAGE EXPECTED...POPS ARE ONLY AT 30 PERCENT FROM ALBANY AND
TALLAHASSEE OVER TO OUR WESTERN MOST REGIONS. 40 PERCENTS ARE PUT
IN PLACE FOR DOTHAN AND PANAMA CITY WHERE EARLY MORNING CONVECTION
AT THE COAST COULD BECOME ENHANCED WITH THIS SHORTWAVE PRODUCING
MORE STORM COVERAGE BY MIDDAY.

FOR FRIDAY MODELS ARE NOT IN AGREEMENT...AS THE NAM SHOWS THE
MOISTURE IN THIS SYSTEM LINGERING PRODUCING MUCH HIGHER POPS THAN
THE GFS. HOWEVER WITH DRIER AIR STILL IN PLACE FROM THE PREVIOUS
SYSTEM THAT MOVED THROUGH ON TUESDAY MAV GUIDANCE WAS PREFERRED.
THUS POPS IN THE EAST ARE RAISED ONLY TO 30 PERCENT AT CROSS CITY
VALDOSTA AND TALLAHASSEE AND ONLY 20 PERCENT FOR THE REST OF THE
AREA. FRIDAY IS ALSO PROVING TO BE THE START OF A MUCH HOTTER
FORECAST PERIOD...AS TEMPERATURES ARE NEAR 100 FOR MOST PLACES.

.LONG TERM...(FRIDAY NIGHT THROUGH NEXT WEDNESDAY)...AMPLIFICATION
OF THE LONG WAVE PATTERN IS STILL BEING ADVERTISED BY LATEST
COMPUTER MODEL GUIDANCE. THIS WILL PLACE A TROUGH OVER THE EAST
COAST OF THE UNITED STATES BY SUNDAY NIGHT. ASSOCIATED WITH THIS
TROUGH IS A SURFACE FRONT THAT WILL PUSH INTO THE AREA ON SUNDAY.
MODELS DIFFER SOME ON THE DETAILS OF THIS FRONT MOVING THROUGH OUR
AREA. NONETHELESS...UNSETTLED CONDITIONS ARE A GOOD POSSIBILITY FOR
THE LATER HALF OF THE WEEKEND INTO MONDAY. IMPROVING CONDITIONS
EXPECTED ON TUESDAY.

&&

.MARINE...WINDS AND SEAS WILL REMAIN ELEVATED THIS EVENING BUT
WILL STAY BELOW CAUTIONARY CRITERIA. EXPECT THESE ELEVATED WINDS
AND SEAS TO SUBSIDE INTO THURSDAY AS WEAK HIGH PRESSURE BECOMES
MORE ESTABLISHED ACROSS THE MARINE AREA. RELATIVELY LOW WINDS AND
SEAS ARE EXPECTED INTO THE WEEKEND WITH ONLY A SLIGHT INCREASE
EXPECTED BY THE FIRST OF THE WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD
NEARLY ALL OF THE TRI-STATE AREA...AS DRIER AIR CONTINUES TO
SPREAD SOUTH THIS AFTERNOON. ENOUGH LOW LEVEL MOISTURE REMAINS FOR
SCATTERED CU AT AROUND 4-5 THOUSAND FEET DURING THE AFTERNOON...AS
A RESULT OF STRONG HEATING. HOWEVER THE BRISK NORTHWEST FLOW WILL
HELP KEEP SHOWER AND THUNDERSTORM ACTIVITY TO A MINIMUM...CONFINED
MAINLY NEAR THE COASTAL AREAS...AND MOST NUMEROUS ACROSS WESTERN
PORTIONS OF THE EASTERN FLORIDA PANHANDLE. PATCHES OF MVFR
VISIBILITIES IN FOG WILL DEVELOP A FEW HOURS BEFORE SUNRISE ACROSS
POSITIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND SOUTHEAST
ALABAMA. WINDS WILL BE NORTHWEST AROUND 10 KNOTS DURING THE
DAYTIME...DIMINISHING AT NIGHT.

&&

.FIRE WEATHER...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD
NEARLY ALL OF THE TRI-STATE AREA...AS DRIER AIR CONTINUES TO
SPREAD SOUTH THIS AFTERNOON. ENOUGH LOW LEVEL MOISTURE REMAINS FOR
SCATTERED CU AT AROUND 4-5 THOUSAND FEET DURING THE AFTERNOON...AS
A RESULT OF STRONG HEATING. HOWEVER THE BRISK NORTHWEST FLOW WILL
HELP KEEP SHOWER AND THUNDERSTORM ACTIVITY TO A MINIMUM...CONFINED
MAINLY NEAR THE COASTAL AREAS...AND MOST NUMEROUS ACROSS WESTERN
PORTIONS OF THE EASTERN FLORIDA PANHANDLE. PATCHES OF MVFR
VISIBILITIES IN FOG WILL DEVELOP A FEW HOURS BEFORE SUNRISE ACROSS
POSITIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND SOUTHEAST
ALABAMA. WINDS WILL BE NORTHWEST AROUND 10 KNOTS DURING THE
DAYTIME...DIMINISHING AT NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   73  97  75  98  77 /  10  30  20  30  10
PANAMA CITY   78  93  79  94  80 /  30  40  30  30  20
DOTHAN        75  95  75  97  76 /  20  40  30  20  10
ALBANY        72  98  75  97  75 /  10  30  20  20  10
VALDOSTA      71  98  74  96  73 /  10  20  20  30  10
CROSS CITY    73  95  75  97  75 /  20  20  30  30  20
APALACHICOLA  77  93  78  94  79 /  30  30  30  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

LONG TERM...LERICOS
AVIATION/FIRE WEATHER...DUVAL
REST OF DISCUSSION...HERSEY/GODSEY
Hazardous weather outlook, Aug 10, 3:12 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 AM EDT WED AUG 10 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
412 AM EDT WED AUG 10 2011 /312 AM CDT WED AUG 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
IT WILL BE MUCH DRIER TODAY WITH ONLY ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY OVER NORTH
FLORIDA. IT WILL BE HOT WITH AFTERNOON TEMPERATURES IN THE UPPER
90S AND HEAT INDICES GENERALLY BETWEEN 105 AND 109 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE LESS
THAN SEASONAL NORMALS THROUGH MOST OF THE EXTENDED PERIOD.
HOWEVER...TEMPERATURES WILL CONTINUE ABOVE SEASONAL LEVELS...
ESPECIALLY THURSDAY AND FRIDAY WHERE WE MAY SEE SEVERAL INLAND
LOCATIONS REACH OR EXCEED THE CENTURY MARK. HEAT INDICES WILL PUSH
NEAR OR ABOVE 110 DEGREES FOR BOTH OF THOSE DAYS AND A HEAT
ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

In the hours before

Special weather statement, Aug 10, 2:19 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED AUG 10 2011

FLZ008-108-101945-
CENTRAL WALTON FL-SOUTH WALTON FL-
219 PM CDT WED AUG 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN WALTON
COUNTY...

* UNTIL 245 PM CDT

AT 218 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHEAST OF SEMINOLE...OR NEAR BLUE MOUNTAIN
BEACH...MOVING SOUTH AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3041 8633 3041 8628 3043 8626 3043 8623
      3039 8613 3041 8613 3043 8617 3046 8614
      3037 8599 3028 8599 3027 8597 3026 8601
      3032 8615 3036 8633
TIME...MOT...LOC 1919Z 345DEG 16KT 3034 8621

38-GODSEY/HARRIGAN

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.